Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 229, NWS Tulsa, OK

June 23, 20194 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 23, 2019, 11:18 AM CDT for 4 counties in Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2019, 11:18 AM CDT (16:18 UTC)
Expired
Jun 23, 2019, 12:15 PM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 88 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 7:21 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WUUS54 KTSA 231618
SVRTSA
ARC033-047-087-143-231715-
/O.NEW.KTSA.SV.W.0229.190623T1618Z-190623T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1118 AM CDT Sun Jun 23 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southern Madison County in northwestern Arkansas...
  Northeastern Franklin County in west central Arkansas...
  Northeastern Crawford County in northwestern Arkansas...
  Southeastern Washington County in northwestern Arkansas...

* Until 1215 PM CDT.

* At 1118 AM CDT, severe thunderstorms were located along a line
  extending from 4 miles south of Wesley to 5 miles southeast of
  Winslow, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  St. Paul...                       Saint Paul...
  Pettigrew...                      Japton...
  Witter...                         Aurora...
  Boston...                         Dutton...
  Bidville...                       Red Star...
  Weathers...                       Delaney...
  Brashears...                      Crosses...
  Patrick...                        Combs...
  Durham...                         

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3571 9370
      3571 9391 3572 9402 3573 9404 3576 9406
      3597 9400 3603 9345 3597 9345
TIME...MOT...LOC 1618Z 266DEG 25KT 3596 9394 3577 9405 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
851 
WWUS54 KTSA 231638
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1138 AM CDT Sun Jun 23 2019

ARC033-143-231647-
/O.CAN.KTSA.SV.W.0229.000000T0000Z-190623T1715Z/
Crawford AR-Washington AR-
1138 AM CDT Sun Jun 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD AND
SOUTHEASTERN WASHINGTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3571 9370
      3572 9397 3573 9396 3573 9391 3574 9391
      3575 9389 3576 9390 3576 9395 3599 9383
      3603 9345 3597 9345
TIME...MOT...LOC 1637Z 263DEG 26KT 3597 9378 3572 9393 

$$

ARC047-087-231715-
/O.CON.KTSA.SV.W.0229.000000T0000Z-190623T1715Z/
Madison AR-Franklin AR-
1138 AM CDT Sun Jun 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHERN MADISON AND NORTHEASTERN FRANKLIN COUNTIES...

At 1137 AM CDT, severe thunderstorms were located along a line
extending from near Japton to 6 miles northwest of Cass, moving east
at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
St. Paul...                       Saint Paul...
Pettigrew...                      Japton...
Witter...                         Aurora...
Boston...                         Dutton...
Red Star...                       Weathers...
Delaney...                        Brashears...
Patrick...                        Combs...

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3571 9370
      3572 9397 3573 9396 3573 9391 3574 9391
      3575 9389 3576 9390 3576 9395 3599 9383
      3603 9345 3597 9345
TIME...MOT...LOC 1637Z 263DEG 26KT 3597 9378 3572 9393 

HAIL...<.75IN
WIND...60MPH
 
$$
368 
WWUS54 KTSA 231701
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1201 PM CDT Sun Jun 23 2019

ARC047-087-231715-
/O.CON.KTSA.SV.W.0229.000000T0000Z-190623T1715Z/
Madison AR-Franklin AR-
1201 PM CDT Sun Jun 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHEASTERN MADISON AND NORTHEASTERN FRANKLIN COUNTIES...

At 1201 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Boston to 5 miles east of Cass,
moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Pettigrew...                      Boston...
Dutton...                         Weathers...
Red Star...                       

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3571 9370
      3572 9385 3578 9379 3585 9371 3591 9363
      3602 9356 3603 9345 3597 9345
TIME...MOT...LOC 1701Z 278DEG 28KT 3589 9356 3572 9372 

HAIL...<.75IN
WIND...60MPH
 
$$
549 
WWUS54 KTSA 231709
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1209 PM CDT Sun Jun 23 2019

ARC047-087-231719-
/O.EXP.KTSA.SV.W.0229.000000T0000Z-190623T1715Z/
Madison AR-Franklin AR-
1209 PM CDT Sun Jun 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 1215 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will 
be allowed to expire.  However gusty winds to 40 mph are still 
possible with these thunderstorms.

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3571 9370
      3572 9385 3578 9379 3585 9371 3591 9363
      3602 9356 3603 9345 3597 9345
TIME...MOT...LOC 1709Z 266DEG 25KT 3589 9351 3572 9367 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:21 AM CDT, 57 minutes earlier.

Area forecast discussion, Jun 23, 10:21 AM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1021 AM CDT Sun Jun 23 2019

.DISCUSSION...
MCS continues to make steady progress south and east across the
forecast area. Expect this will be the main show for today with
little chance of redevelopment in its wake. Will likely see some
intensification of storms from southeast Oklahoma into west
central Arkansas by early afternoon, and this is where the main
severe weather threat will be for the rest of today.

Have adjusted pops for the rest of today based on current trends.
Will leave afternoon highs as is for now, but will monitor
temperature trends over the next few hours.

Update on the way.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Monday morning for OKZ049-053>076.

AR...Flash Flood Watch through Monday morning for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...05
LONG TERM....22

PLATE
Hazardous weather outlook, Jun 23, 4:51 AM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
451 AM CDT Sun Jun 23 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
451 AM CDT Sun Jun 23 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Mainly southeast Oklahoma.
	ONSET...This afternoon.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This morning.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Ongoing showers and thunderstorms across far eastern Oklahoma
into northwest Arkansas will continue to produce areas of locally
heavy rainfall, gusty winds and small hail through daybreak.

Additional areas of thunderstorms across northwest Oklahoma will
move east into northeast Oklahoma early this morning. An isolated
brief tornado along the leading edge of the storms can't be
ruled out, although the main threat early this morning will be
from damaging winds. Thunderstorms will gradually strengthen later
this morning and into the afternoon as they track across southeast
Oklahoma into northwest Arkansas. Damaging winds and large hail be
the main concern, along with isolated tornadoes this afternoon
mainly across parts of southeast Oklahoma.

Areas of heavy rainfall can be expected through the day, with
much of the region expected to receive an additional 2 to 4 inches
of rain. This will lead to areas of flooding and possible flash
flooding.

A Flash Flood Watch remains in effect for all of eastern Oklahoma
and northwest Arkansas through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will be exiting southeast Oklahoma late tonight
into early Monday morning. Low chances for mainly diurnal
showers and thunderstorms will persist through all of next
week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 23, 10:49 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND DMG     2 SSW SPRINGDALE        36.16N 94.14W
06/23/2019                   WASHINGTON         AR   AMATEUR RADIO

            SHINGLES REMOVED FROM A ROOF NEAR SHADY GROVE ROAD AND
            HIGHWAY 71B IN SPRINGDALE.

&&

KAH
Local storm report, Jun 23, 10:57 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1057 AM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     TSTM WND DMG     1 SE SILOAM SPRINGS     36.18N 94.53W
06/23/2019                   BENTON             AR   TRAINED SPOTTER

            TREE DAMAGE NOTED SOUTHEAST OF SILOAM SPRINGS. ONE TREE
            IS BLOCKING HIGHWAY 16. RELAYED VIA TWITTER.

&&

KAH
Special weather statement, Jun 23, 10:59 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1059 AM CDT Sun Jun 23 2019

ARZ002-231645-
Carroll AR-
1059 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL
1145 AM CDT...

At 1059 AM CDT, strong thunderstorms were located along a line
extending from 7 miles northeast of Urbanette to near Berryville.
Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Berryville...                     Urbanette...
Blue Eye...                       Denver...

LAT...LON 3634 9359 3650 9355 3650 9330 3635 9330
TIME...MOT...LOC 1559Z 262DEG 50KT 3650 9344 3636 9354
Special weather statement, Jun 23, 11:12 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1112 AM CDT Sun Jun 23 2019

OKZ068>074-231700-
Haskell OK-Pittsburg OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
McIntosh OK-
1112 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HASKELL...CENTRAL
MCINTOSH...NORTHERN SEQUOYAH...SOUTHERN ADAIR...CENTRAL PITTSBURG...
SOUTHEASTERN CHEROKEE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL NOON
CDT...

At 1112 AM CDT, strong thunderstorms were located along a line
extending from 7 miles east of Bunch to 5 miles southeast of Lamar.
Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Sallisaw...
Eufaula...                        Stigler...
Warner...                         Vian...
Quinton...                        Gore...
Porum...                          Webbers Falls...
Crowder...                        Whitefield...
Marble City...                    Canadian...
Tamaha...                         Indianola...
Hanna...                          Ashland...
Brushy...                         Raiford...

This includes Interstate 40 in Oklahoma between mile markers 270 and
306.

A Severe Thunderstorm Watch remains in effect until noon CDT for
northeastern and east central Oklahoma.

LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
      3512 9601 3515 9601 3515 9598 3518 9598
      3579 9476 3565 9447 3562 9447 3474 9609
TIME...MOT...LOC 1612Z 303DEG 17KT 3570 9463 3503 9608
Local storm report, Jun 23, 11:15 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     2 N SPRINGDALE          36.22N 94.13W
06/23/2019                   BENTON             AR   BROADCAST MEDIA

            SIGNIFICANT TREE DAMAGE NOTED IN THE BETHEL HEIGHTS AREA.
            A PORTABLE BASKETBALL GOAL WITH ITS BASE WEIGHTED DOWN
            WITH WATER WAS BLOWN OVER. PICS AND ADDITIONAL INFO
            RELAYED VIA BROADCAST MEDIA TWITTER ACCOUNT.

&&

KAH
Special weather statement, Jun 23, 11:16 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1116 AM CDT Sun Jun 23 2019

ARZ002-010-011-019-020-OKZ069-231700-
Carroll AR-Madison AR-Washington AR-Franklin AR-Crawford AR-Adair OK-
1116 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
NORTHERN CRAWFORD...SOUTH CENTRAL CARROLL...SOUTHERN WASHINGTON AND
SOUTHEASTERN ADAIR COUNTIES UNTIL NOON CDT...

At 1116 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Marble to 5 miles southeast of
Brentwood to 8 miles northwest of Natural Dam. Movement was southeast
at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Huntsville...                     Cedarville...
Mountainburg...                   Natural Dam...
West Fork...                      Winslow...
Chester...                        St. Paul...
Cass...                           Saint Paul...
Kingston...                       Blackburn...
Aurora...                         Lee Creek...
Boston...                         Pettigrew...
Devils Den State Park...          Brentwood...
Japton...                         Lake Fort Smith...

This includes Interstate 49 between mile markers 28 and 51.

A Severe Thunderstorm Watch remains in effect until noon CDT for
northwestern Arkansas...and northeastern Oklahoma.

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9349 3588 9351 3588 9352 3577 9352
      3577 9370 3569 9370 3554 9444 3556 9446
      3564 9447 3564 9455 3577 9471 3593 9411
      3617 9357 3612 9330
TIME...MOT...LOC 1616Z 292DEG 22KT 3612 9351 3583 9402 3572 9452

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:22 PM CDTRiver Flood WarningTSAFranklin, Johnson, Logan6 days
Jun 23, 12:32 AM CDTAreal Flood AdvisoryTSASebastian3 hr
Jun 23, 12:54 AM CDTSpecial Weather StatementTSACarroll36 min
Jun 23, 1:27 AM CDTFlash Flood WarningTSASebastian6 hr
Jun 23, 4:02 AM CDTSpecial Weather StatementTSACrawford, Madison, Washington43 min
Jun 23, 4:18 AM CDTAreal Flood AdvisoryTSACrawford, Washington3 hr
Jun 23, 5:41 AM CDTAreal Flood AdvisoryTSAWashington3 hr
Jun 23, 6:38 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Jun 23, 8:52 AM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington6 hr
Jun 23, 9:31 AM CDTRiver Flood WarningTSACrawford, Sebastian5 days
Jun 23, 9:31 AM CDTRiver Flood WarningTSACrawford33 hr
Jun 23, 9:33 AM CDTSevere Thunderstorm WarningTSABenton, Washington57 min
Jun 23, 10:14 AM CDTSpecial Weather StatementTSACarroll, Madison46 min
Jun 23, 10:22 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington53 min
Jun 23, 10:29 AM CDTSpecial Weather StatementTSACrawford, Madison, Washington46 min
Jun 23, 10:59 AM CDTSpecial Weather StatementTSACarroll46 min
Jun 23, 11:14 AM CDTSevere Thunderstorm WarningTSACarroll24 min
Jun 23, 11:16 AM CDTSpecial Weather StatementTSACrawford, Madison44 min
Jun 23, 11:29 AM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr
Jun 23, 11:45 AM CDTSpecial Weather StatementTSACrawford, Franklin45 min
Jun 23, 12:31 PM CDTSpecial Weather StatementTSAFranklin, Sebastian59 min
Jun 23, 1:59 PM CDTRiver Flood AdvisoryTSACrawford, Franklin25 hr
Jun 23, 2:41 PM CDTAreal Flood WarningTSABenton, Carroll, Madison, Washington6 hr
Jun 23, 5:13 PM CDTSpecial Weather StatementTSACrawford, Sebastian47 min
Jun 23, 5:27 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr
Jun 23, 5:46 PM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington6 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.